Texas, 2015

Damaging Winds in Texas, May 14, 2015

May 14, 2015 · NWS HGX · 2 events in 1 county or zone

Afternoon thunderstorms formed within a southeastern Texas heated, very moist and unstable environment. Some of these storms produced damaging severe winds in Montgomery County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

Afternoon thunderstorms formed within a southeastern Texas heated, very moist and unstable environment. Some of these storms produced damaging severe winds in Montgomery County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 14, 12:14 PM CST, 2 hours 36 minutes earlier.

Area forecast discussion, May 14, 12:14 PM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
114 PM CDT THU MAY 14 2015

.AVIATION...
SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE WESTERN AREAS AND
GRADUALLY THE SWATH OF DEVELOPMENT IS EXPANDING EASTWARD INTO THE
HOUSTON HUBS. VCSH SHOULD TRANSITION OVER TO VCTS THIS COMING HOUR
WITH RAIN CHANCES AT THE HOUSTON TERMINALS INCREASING QUICKLY
BETWEEN 19-20Z. PRIMARY IMPACTS BRIEF VISBY REDUCTION AND GUSTY
WINDS. SE TO SSE FLOW WILL CONTINUE THIS AFTERNOON AND SHOULD
REMAIN SO THROUGHOUT THE NIGHT. MVFR CIGS SHOULD BLANKET THE
REGION OVERNIGHT AND COULD SEE SOME PATCHY FOG AT THE OUTLYING
SITES. SHOWERS AND THUNDERSTORMS WILL PROBABLY BE COMING IN FROM
THE WEST FRIDAY MORNING AND MAY SEE A SLIGHTLY EARLIER START TO
THE CONVECTION (14-15Z). 45

&&

.PREV DISCUSSION... /ISSUED 1102 AM CDT THU MAY 14 2015/

UPDATE...
SCATTERED SHOWERS AND THUNDERSTORMS ARE ALREADY DEVELOPING THIS
MORNING JUST WEST OF THE REGION ALONG A SURFACE CONVERGENCE ZONE
STRETCHING FROM NEAR KILLEEN SOUTH TOWARDS FALLS CITY. ANTICIPATE
ADDITIONAL ACTIVITY TO DEVELOP FARTHER EAST LATE THIS MORNING INTO
THIS AFTERNOON AS CONVECTIVE TEMPERATURES ARE REACHED /GENERALLY
LOW 80S/. CURRENT FORECAST REMAINS LARGELY ON TRACK AND NO MAJOR
CHANGES ARE PLANNED AT THIS TIME.

HUFFMAN

PREV DISCUSSION... /ISSUED 445 AM CDT THU MAY 14 2015/

DISCUSSION...
THE SYNOPTIC PATTERN CONTROLLING TODAY'S SOUTHERN PLAINS WEATHER
PATTERN WILL BE OF WEAK RIDGING. TEXAS WILL FALL ON THE FAR WESTERN
PERIPHERY OF A FLORIDA-CENTERED UPPER LEVEL RIDGE. A PLAINS SHORTWAVE
TROUGH KICKING NORTHEAST INTO THE GREAT LAKE REGION EARLY FRIDAY...WITH
THE STATE BEING IN BETWEEN EAST COAST RIDGING AND A DEVELOPING BROAD
WEST COAST MID TO UPPER LEVEL TROUGH...WILL MAINTAIN 25-3H DIFFULENT
FLOW OVER EASTERN TEXAS. WITHIN THE LOWER LEVEL SOUTHERLY FLOW REGIME
.THE RESIDENT AIR MASS STILL REMAINS SLIGHTLY ABOVE NORMAL WITH
RESPECT TO MOISTURE CONTENT AT NEAR 1.7 INCH PWATS. RECENT INSPECTION
OF THE LOCAL RAOB SOUNDINGS AND NEAR TERM PROGS SUGGEST THAT TODAY'S
LOCAL ENVIRONMENT IS CONDITIONALLY UNSTABLE...ESPECIALLY IN THE LOWER
3 KM IN BOTH THE NAM/GFS SOUNDINGS...WHERE GREATER THAN 7 DEG C LAPSE
RATES ARE NOTED. THESE IMPRESSIVE BACKGROUND THERMODYNAMICS PROVIDING
QUITE THE ROBUST INDICES...GREATER THAN 2-2500 (INLAND COUNTY) CAPES
LEADING TO -6 TO -7 L.I.S AND K INDICES IN THE 30S. LOW TO MID CONVECTIVE
80 TEMPERATURES WILL GET PARCELS RISING AND TAPPING INTO THIS POTENTIAL...
ESPECIALLY OVER THOSE INLAND COUNTIES THAT MAY SEE A PEEK OR TWO OF
SUN EARLY IN THE DAY. IF TOWERING CU BEGIN TO EVOLVE INTO HEATED AIR
MASS THUNDERSTORMS...ISOLATED CELLS MAY PUT OUT SOME STRONG WINDS
(INVERTED-V STRUCTURE) AND HAIL (SUB 12K WBZ HEIGHTS). SLOW MOVING
CLUSTERS WILL ALSO BE HP IN NATURE AND LAY DOWN NEAR 2 INCH PER HOUR
RATES. NO DISCERNIBLE SHORTWAVE MOVING UP WITHIN THE S-SW STEERING
FLOW SIGNALS THAT ANY ACTIVITY TODAY WILL BE FROM SURFACE HEATING
ALONE. THE ONLY OTHER POSITIVE FOR ENHANCED PRECIPITATION CHANCES MAY
COME FROM WEAK WIND SHIFTS WITHIN THE OVERALL SOUTHEAST WIND PATTERN
THAT MAY HELP WITH LATE MORNING LOW LEVEL CONVERGENCE.

A SHORTWAVE DISTURBANCE PASSING UP AHEAD OF THE SLOW EASTERN
ADVANCEMENT OF THE LARGE WESTERN CONUS LOW FRIDAY WILL INTRODUCE
MORE PVA IN PROVIDING MORE LIFT WITHIN A VERY SIMILAR EASTERN TEXAS
MOIST AND UNSTABLE AIR MASS. THUS...DECENT CHANCES TODAY INCREASE
TOMORROW FOR DAYTIME SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS.
RECENT FLASH FLOOD GUIDANCE HAS MANY LOCATIONS ONLY BEING ABLE TO
HANDLE 2 INCH HOURLY RAIN AMOUNTS BEFORE NUISANCE FLOODING OCCURS.
RAIN ACCUMULATIONS OF GREATER THAN THREE INCHES OVER THREE HOURS
WILL INDUCE MORE SIGNIFICANT FLOODING. WEEKEND RAIN CHANCES WILL
FALL IN THE MODERATE CATEGORY PER THE POSSIBLE (SUBSIDENT) INFLUENCE
OF EASTERN RIDGING. AFTERNOONS WARMING INTO THE MIDDLE 80S WITHIN
A UNCHANGING MOISTURE-LADEN AIR MASS...WILL KEEP THE CHANCE FOR
DIURNAL MORNING STREAMERS OR WARMTH-OF-DAY STORMS IN PLAY THROUGH
SUNDAY. MORE EARLY DAY SUNSHINE...WITH A WEAK WAVE PASSAGE...WILL
HAVE POPS ON THE RISE WHILE MORE OVERCAST AND NO KICKER WILL DOWNTREND
POPS.

PRECIPITATION PROBABILITIES WILL INCREASE BACK TO HIGH/LIKELY CATS
ON MONDAY AS A BACKDOOR FRONT SLIDES DOWN INTO A CONTINUED WARM AND
UNSTABLE SOUTHEASTERN TEXAS ENVIRONMENT. THIS WILL LIKELY PROVIDE
AMPLE FOCUS FOR THE DEVELOPMENT OF AFTERNOON CONVECTION. ONCE STEERING
WINDS VEER MORE WEST-NORTHWEST ON TUESDAY...RAIN CHANCES WILL BE ON
THE DECLINE TO END THE PERIOD. THE AREA WILL BE UNDER A FLATTENED
UPPER RIDGE...SO ONLY LOW TO MODERATE (DAYTIME) CHANCES FOR THE NORMAL
DAY-TO-DAY SCATTERED -TSRA BEHAVIOR.

THERE WILL BE LITTLE VARIANCE IN THE DAILY TEMPERATURE CURVE. MINUTE
CHANGES IN THE LARGE SCALE AIR MASS WILL KEEP MORNING MINIMUMS IN
THE AVERAGE LOW TO MID 70S...WARMING UNDER PARTLY TO CLOUDY SKIES
INTO THE LOW TO MID 80S BY 4 PM. ANY RELATIVE COOLER DAY (IN RELATION
TO CLIMATE NORMS) WILL BE DEPENDENT UPON THAT PARTICULAR DAY'S
PRECIPITATION. 31

MARINE...
SE WINDS 10-15KT & 2-4FT SEAS SHOULD PERSIST THRU FRI. PRES GRADIENT
TIGHTENS THIS WEEKEND AND WIND SPEEDS WILL INCREASE. SEAS WILL BUILD
SAT INTO SUNDAY AND ANTICIPATE CAUTION AND/OR ADVY FLAGS WILL
PROBABLY BE REQUIRED SAT NIGHT & SUNDAY. WILL NEED TO KEEP AN EYE ON
THE BEACHES AGAIN THIS WEEKEND WITH INCREASED CROWDS AND HIGHER THAN
NORMAL SURF/RIP CURRENT ACTIVITY EXPECTED. IMPROVED CONDITIONS EARLY
TO MID PART OF NEXT WEEK AS WINDS/SEAS RELAX ONCE AGAIN.  47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      85  72  83  71  86 /  40  20  50  20  40
HOUSTON (IAH)              85  72  84  72  86 /  40  20  50  20  40
GALVESTON (GLS)            82  75  80  76  82 /  30  20  40  20  30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...14
AVIATION/MARINE...45
Hazardous weather outlook, May 14, 2:39 PM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
339 PM CDT THU MAY 14 2015

TXZ163-164-176>179-195>200-210>214-226-227-235>238-152045-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
339 PM CDT THU MAY 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A GOOD CHANCE THAT THE REGION WILL EXPERIENCE DAYTIME INTO
EARLY EVENING SCATTERED SHOWERS AND THUNDERSTORMS. ISOLATED STORMS
COULD BECOME STRONG WITH THE STRONGEST CELLS PRODUCING HIGH RAINFALL
RATES THAT WILL CREATE NUISANCE FLOODING, STRONG DOWNBURST WIND
GUSTS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY OF
THE PERIOD AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS
THE REGION. THE HIGHEST CHANCE FOR RAIN AND STORMS ARE CURRENTLY
FORECAST FOR FRIDAY AND MONDAY. ANY ADDITIONAL RAINFALL COULD
AGGRAVATE ONGOING FLOODING CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED IN THE EVENT OF THUNDERSTORM ACTIVITY
STRENGTHENING TO SEVERE.

GMZ330-335-350-355-370-375-152045-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
339 PM CDT THU MAY 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A PERSISTENT MODERATE ONSHORE FETCH WILL INCREASE THE LIKELIHOOD OF
STRONGER RIP CURRENTS OVER THE WEEKEND. ALWAYS STAY AWAY FROM JETTIES
AND PIERS AND SWIM NEAR A LIFEGUARD!

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED IN THE SHORT TERM.

In the hours before

Special weather statement, May 14, 11:55 AM CST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1255 PM CDT THU MAY 14 2015

TXZ210-141830-
COLORADO TX-
1255 PM CDT THU MAY 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLORADO COUNTY
UNTIL 130 PM CDT...

AT 1254 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WEIMAR...OR NEAR SCHULENBURG...MOVING NORTH AT 20 MPH. THIS
STORM WILL CROSS INTERSTATE 10 WEST OF COLUMBUS.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WEIMAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2978 9672 2994 9659 2953 9674 2954 9676
      2958 9679 2958 9684 2959 9683 2961 9684
      2963 9687
TIME...MOT...LOC 1754Z 189DEG 18KT 2965 9681

HUFFMAN
Special weather statement, May 14, 1:24 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
224 PM CDT THU MAY 14 2015

TXZ195>198-142030-
GRIMES TX-BURLESON TX-WASHINGTON TX-BRAZOS TX-
224 PM CDT THU MAY 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BURLESON...NORTH
CENTRAL WASHINGTON...CENTRAL BRAZOS AND NORTHWESTERN GRIMES COUNTIES
UNTIL 330 PM CDT...

AT 223 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SOMERVILLE...OR 15 MILES NORTH OF BRENHAM...MOVING NORTH AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLLEGE STATION...BRYAN...SOMERVILLE...SNOOK...KURTEN...WIXON
VALLEY...LAKE SOMERVILLE DAM...KYLE FIELD...WELLBORN AND LYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3081 9642 3086 9639 3076 9611 3026 9641
      3033 9660
TIME...MOT...LOC 1923Z 202DEG 23KT 3037 9647

!KP!
Special weather statement, May 14, 1:29 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
229 PM CDT THU MAY 14 2015

TXZ213-227-142015-
HARRIS TX-FORT BEND TX-
229 PM CDT THU MAY 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRIS AND
NORTHEASTERN FORT BEND COUNTIES UNTIL 315 PM CDT...

AT 228 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SUGAR LAND...MOVING NORTH AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. A 44 MPH
GUST WAS REPORTED AT SUGAR LAND AT 2:23 PM CDT.

LOCATIONS IMPACTED INCLUDE...
SUGAR LAND...MISSOURI CITY...NORTHEASTERN ROSENBERG...STAFFORD...
KATY...RICHMOND...JERSEY VILLAGE...HUNTERS CREEK VILLAGE...BUNKER
HILL VILLAGE...PINEY POINT VILLAGE...SPRING VALLEY...TOWN WEST...
PECAN GROVE...FIRST COLONY...SPRING BRANCH WEST...ADDICKS PARK TEN...
MISSION BEND...ELDRIDGE / WEST OAKS...SPRING BRANCH NORTH AND MEADOWS
PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2953 9553 2953 9578 2998 9586 2998 9546
TIME...MOT...LOC 1928Z 181DEG 24KT 2962 9565

HUFFMAN
Special weather statement, May 14, 2:11 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
311 PM CDT THU MAY 14 2015

TXZ176-198-142100-
MADISON TX-GRIMES TX-
311 PM CDT THU MAY 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON AND NORTHERN
GRIMES COUNTIES UNTIL 400 PM CDT...

AT 310 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF BEDIAS...OR 18 MILES EAST OF COLLEGE STATION...MOVING
NORTH AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MADISONVILLE...BEDIAS...IOLA...CARLOS AND ROANS PRAIRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3056 9590 3059 9614 3098 9609 3096 9585
TIME...MOT...LOC 2010Z 192DEG 25KT 3066 9600
Special weather statement, May 14, 2:22 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
322 PM CDT THU MAY 14 2015

TXZ163-164-176-177-199-142100-
MADISON TX-TRINITY TX-WALKER TX-HOUSTON TX-MONTGOMERY TX-
322 PM CDT THU MAY 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOUSTON...WEST
CENTRAL TRINITY...EASTERN MADISON...WALKER AND WESTERN MONTGOMERY
COUNTIES UNTIL 400 PM CDT...

AT 321 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF HUNTSVILLE
TO NEAR PINEHURST...AND MOVING NORTH AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CONROE...HUNTSVILLE...CROCKETT...WILLIS...PINEHURST...AUSTONIO...THE
WOODLANDS...PANORAMA VILLAGE...MAGNOLIA...NEW WAVERLY...LOVELADY...
MONTGOMERY...STAGECOACH...LATEXO...MIDWAY...LAKE CONROE DAM...
HUNTSVILLE STATE PARK AND CRABBS PRAIRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3142 9543 3042 9543 3018 9552 3015 9574
      3105 9588 3109 9583 3109 9577 3114 9577
TIME...MOT...LOC 2021Z 199DEG 30KT 3071 9567 3019 9565

!KP!

The radar

The Houston radar (KHGX), 120 km away, was scanning. The volume nearest the first event began at 20:49 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Montgomery

When
May 14, 2:50 PM CST
Where
Montgomery County, 6.03 mi WNW of Willis
Measured
56 kt (64 mph) estimated gust
Property damage
$25,000
Reported by
Broadcast Media
Coordinates
30.460, -95.570

Thunderstorm winds tore off two porches and destroyed a metal building. Winds also blew shingles off a house near the intersection of Blueberry Hill Road and FM 1097.

Thunderstorm Wind, Montgomery

When
May 14, 2:55 PM CST
Where
Montgomery County, 4.31 mi NNW of Lake Conroe Dam
Measured
56 kt (64 mph) estimated gust
Reported by
State Official
Coordinates
30.410, -95.570

Thunderstorm winds downed trees in the Seven Coves subdivision on Lake Conroe.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 579239, 579240.